MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570650
Medical Device Problem Codes Positioning Failure (1158); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A wallflex biliary rx uncovered stent and delivery system were returned for analysis.Visual examination of the returned device found the stent was received fully covered by the outer sheath and undeployed.The outer sheath was stretched out in the guidewire access sheath (gas) section and the gas ramp was found lifted.The inner sheath was found kinking out of the gas section and was separated.Functional evaluation revealed that it was not possible to deploy the stent using the delivery system as received; however, the stent was deployed manually by gripping the outer sheath and cutting the tip distally.The outer diameter (od) of the stent was measured and was found to be within specifications.No other issues with the stent and delivery system were noted.The reported event of stent failure to deploy was confirmed.The damages noted on the delivery system may have been a result of excessive force applied to the device during use.Taking all available information into consideration, the investigation concluded that the reported event of stent failure to deploy and the observed failures were likely due to factors encountered during the procedure.It may be that how the device was handled or manipulated, the interaction of the device with the scope, and/or the tortuous anatomy of the patient could have caused the physician to apply force, which limited the performance of the device and contributed to the failure reported of stent failure to deploy and the observed damages on the inner and outer sheath.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to the procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.A labeling review was performed and, from the information available, there is no information that this device was used in a manner inconsistent with the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx uncovered stent was to be implanted in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2020.Reportedly, the patient's anatomy was not dilated prior to stent placement and the patient had a tortuous anatomy.According to the complainant, during the procedure, the stent failed to deploy.The procedure was completed with another wallflex biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: this event has been deemed a mdr-reportable event based on investigation results which revealed that the inner sheath was detached/separated.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10420103
Report Number3005099803-2020-03350
Device Sequence Number19848596
Product Code FGE
UDI-Device Identifier08714729758150
UDI-Public08714729758150
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2021
Device Model NumberM00570650
Device Catalogue Number7065
Device Lot Number0023363072
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/24/2020
Initial Report FDA Received Date08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1